MAUDE Adverse Event Report: Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator

Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator
Model Number 72003
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The nalu representative (rep) reported that during the trial implantation, after the first lead was placed at the sciatic nerve, the patient did not feel paresthesia in the region of her pain.A second lead was placed at the common peroneal nerve, and the patient was discharged to the recovery room.At this time, the patient still did not achieve paresthesia in the region of her pain, and the plan was to attempt to achieve this with programming.Ultimately, the patient reported paresthesia in the region of her pain after programming, although she was reporting post-procedure pain at this time.The nurse dressed the area and provided thorough wound care instructions.At the time the patient was discharged, and it was our understanding that she was achieving paresthesia in the region of her pain.Two hours later, the patient reported severe pain that was affecting her ability to walk and was unwilling to return to the study site at that time because she was already an hour away.The patient felt at that time that her pain was attributed to the lead at the sciatic nerve.She was provided with instructions on removing the sciatic lead by the physician.After this conversation, there was no communication from the patient.The patient had removed the second lead due to discomfort.
 
Additional Manufacturer Narrative
After conducting a post-acquisition, retrospective review of nalu peripheral nerve stimulation complaint records, boston scientific determined that this event meets mdr reporting criteria.The following mdr information is being submitted as part of capa investigation pcar42.The implanted trial leads are designed and intended to be removed as part of the normal trial process.The removal of the leads is normally performed in a clinical setting, however in this case the patient was able to remove them independently with instructions from the implanting physician.The patient did not report any ongoing pain or physical issues after removing the trial leads.The patient reported no signs of infection at the surgical incision site.The device was discarded by the patient and not available for evaluation.Therefore, the root cause of the reported event could not be determined.

Brand Name
Nalu Neurostimulation System
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer (Section G)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008--724
MDR Report Key50872338
Report Number3015425075-2026-00640
Device Sequence Number18827151
Product Code GZF
UDI-Device Identifier00812537033631
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/09/2026
Device Model Number72003
Device Lot NumberUF572
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale